Alert archive / New Jersey / Areal Flood Advisories in 2018

Areal Flood Advisory 330, NWS Philadelphia/Mount Holly

October 12, 20186 counties in New Jersey; 5 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood advisory at Oct 12, 2018, 2:55 AM EDT for 6 counties in New Jersey; 5 counties in Pennsylvania. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2018, 2:55 AM EDT (06:55 UTC)
Expired
Oct 12, 2018, 5:00 AM EDT
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Somerset County, NJ, Warren County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 65 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Oct 11, 7:09 PM EDT, 7 hours 46 minutes earlier.

Area forecast discussion, Oct 11, 7:09 PM EDT, 7 hours 46 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
709 PM EDT Thu Oct 11 2018

.SYNOPSIS...
A strong cold front will cross the Middle Atlantic region tonight
while Tropical Storm Michael moves offshore near the Tidewater
region of Virginia. Both system will move out to sea Friday while
high pressure builds in from the west. Am upper air system will
affect the area Saturday. Another low and its associated fronts will
affect the region early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Tropical Storm Michael continues to lift NE, now through SE VA.
Meanwhile, the cold front is tantalizingly close to our area,
but its forward progress will likely slow over the next few
hours.

Tropical airmass remains across the region with surface dewpoints
now well into the 70s, and PWATs over 2". Tropical Storm Michael
will move into eastern Virginia this evening, then will pass south
and east of New Jersey after midnight tonight. As the cold front
moves into, and then through, the region, it will interact with the
Tropical Storm to produce moderate to heavy rain showers and
isolated thunderstorms across most of the region. The front should
clear far western zones this evening, and as the front tracks east,
showers should end fairly quickly behind the front. However, for the
rest of the region, heavy rain will lead to flash flooding, so the
Flash Flood Watch will remain in effect for areas mainly along and
south and east of the I-95 corridor. In this area, a widespread 2-4
inches of rain will fall, with the potential for 5 inches or more
across southern Delaware and possibly even extreme southeast New
Jersey.

Another concern is severe weather potential, especially with
the center of Michael now expected to get closer to the region.
Although the primary threat remains the heavy rain/flash
flooding, there is a risk for damaging winds and possibly a
tornado, primarily across Delmarva and far SE NJ. The window for
this threat though will be brief, only as the center of Michael
makes its closest approach.

Behind the front, winds shift to the NW fairly quickly, and winds
should be NW across most, if not all, of the region prior to
daybreak Friday. The combination of a surge of CAA, along with a
tightening pressure gradient between high pressure building in from
the west and the departing Tropical Storm will result in widespread
gusty winds of 15-20 mph with 20-30 mph gusts. However, for southern
portions of Delmarva and extreme southeast New Jersey, winds will be
much stronger, generally on the order of 30-40 mph with gusts up to
50 mph. A Wind Advisory remains in effect for these areas late
tonight and into early Friday morning.

With strong CAA behind the cold front, temperatures drop off fairly
quickly tonight. By Friday morning, temperatures will range from the
40s in the Poconos to the low 60s in southeast New Jersey and
southeast Delaware.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Gusty NW winds continue on Friday, diminishing a bit and backing to
the west late in the afternoon. Temperatures may warm up a bit in
the late morning, generally into the 50s and low 60s, but fall off
in the afternoon. In addition, a much dryer airmass builds east as
surface dewpoints fall into the 30s and 40s! The high temperature
will occur just after midnight for most of the region, as
temperatures will be in the 60s to low 70s at that time.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Compared to recent trends, much more seasonable air looks to
stay across the region into the middle of next week.

Friday night/Saturday...A surface high will be across the area,
but the upper trough will also be moving over our region.
Increasing clouds Fri night will produce some sct showers late
Fri night and into Saturday morning. Chc pops in the fcst attm.
Temperatures will be a few degrees below normal.

Saturday afternoon thru Sunday...Fair weather expected with
seasonable temperatures.

Sunday night...Increasing clouds with a slight chc for a shower
late. Lows in the 40s across the north and low/mid 50s over
Delmarva and srn NJ.

Monday thru Tuesday...A low pressure system will move north of
the area and an associated cold front will move across the
region. Sct showers expected with the greatest chc on Mon night.
Temperatures will be a little above normal Monday and then back
below normal Tue.

Wednesday thru Thursday...Ridging from high pressure well to the
SW will be over our area. A mostly dry period is expected.
Temperatures will remain near normal.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Periods of MVFR and IFR conditions are possible, along
with heavy rain, primarily through 06A. Isolated thunderstorms
are possible, but confidence is too low to warrant mentioning in
the TAF. A cold front will move across the area and rainfall
will end from west to east, and conditions will improve from
west to east late in the night.

Southwest winds 5 to 10 knots will become west then northwest and
will increase to 15 to 20 kt with 25 to 35 kt gusts behind the
front.

Friday...VFR. NW winds 15-20 kt with 25-35 kt gusts, diminishing a
bit and backing to the west in the afternoon.

Outlook...
Fri night...VFR. Increasing clouds. A few showers towards dawn, but
  limited VSBY/CIG restrictions expected.

Sat thru Sunday night...VFR. Few showers early Sat and Sun night.

Mon thru Tue...Scattered showers. Restrictions possible.

&&

.MARINE...
Tropical Storm Michael will pass south and east of DE and southeast
NJ late tonight and Friday morning. Although there may be a lull in
SCA level wind gusts this evening, winds pick up behind the passage
of a cold front and the departing storm. NW winds increase to 20-30
kt with 35-45 kt on all waters late tonight and will continue for
most of Friday, though gales should end on DE Bay by early
afternoon. Seas will build to 7-10 feet on the ocean.

Outlook...
Fri night thru Sat night...SCA conditions possible. Sct showers.
Sunday thru Tuesday night...Mostly sub-SCA. Chance for showers
   Mon and Tue.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 5 AM EDT Friday for PAZ070-071-101>106.
NJ...Flash Flood Watch until 5 AM EDT Friday for NJZ008>010-012>027.
     Wind Advisory from 2 AM to 8 AM EDT Friday for NJZ023-024.
DE...Flash Flood Watch until 5 AM EDT Friday for DEZ001>004.
     Wind Advisory from 2 AM to 8 AM EDT Friday for DEZ002>004.
MD...Flash Flood Watch until 5 AM EDT Friday for MDZ008-012-015-019-
     020.
     Wind Advisory from 2 AM to 8 AM EDT Friday for MDZ019-020.
MARINE...Gale Warning until 4 PM EDT Friday for ANZ450>455.
     Gale Warning until 2 PM EDT Friday for ANZ430-431.

&&

Synopsis...O'Hara
Near Term...Johnson/MPS
Short Term...MPS
Long Term...O'Hara
Aviation...Johnson/MPS/O'Hara
Marine...MPS/O'Hara
Hazardous weather outlook, Oct 11, 3:18 PM EDT, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
318 PM EDT Thu Oct 11 2018

NJZ001-007-PAZ054-055-060>062-121930-
Sussex-Warren-Carbon-Monroe-Berks-Lehigh-Northampton-
318 PM EDT Thu Oct 11 2018

This Hazardous Weather Outlook is for northern New Jersey, east
central Pennsylvania and northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Occasional moderate to heavy rain may lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

DEZ001-MDZ008-012-NJZ008>010-012>022-025>027-PAZ070-071-101>106-
121930-
New Castle-Cecil-Kent MD-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Coastal Atlantic-
Coastal Ocean-Southeastern Burlington-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
318 PM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northern New Jersey, northwest New
Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NJZ023-024-121930-
Cape May-Atlantic Coastal Cape May-
318 PM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

DEZ002>004-MDZ019-020-121930-
Kent-Inland Sussex-Delaware Beaches-Talbot-Caroline-
318 PM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

This Hazardous Weather Outlook is for central Delaware, southern
Delaware and northeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

There is a slight risk for severe thunderstorms through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ015-121930-
Queen Annes-
318 PM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a slight risk for severe thunderstorms through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ450>455-121930-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
318 PM EDT Thu Oct 11 2018

...GALE WARNING IN EFFECT UNTIL 4 PM EDT FRIDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-121930-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
318 PM EDT Thu Oct 11 2018

...GALE WARNING IN EFFECT UNTIL 2 PM EDT FRIDAY...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 8:09 PM EDTSpecial Weather StatementPHISalem36 min
Oct 11, 8:27 PM EDTAreal Flood AdvisoryPHICumberland, Gloucester, Salem8 hr
Oct 11, 8:41 PM EDTSpecial Weather StatementPHIGloucester, Salem34 min
Oct 11, 9:10 PM EDTSpecial Weather StatementPHICamden, Gloucester, Salem35 min
Oct 11, 9:43 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester8 hr
Oct 11, 10:45 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more3 hr
Oct 11, 11:54 PM EDTHigh Wind WarningPHICape May9 hr
Oct 12, 12:08 AM EDTFlash Flood WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem4 hr
Oct 12, 12:14 AM EDTStorm WarningPHI9 hr
Oct 12, 12:50 AM EDTAreal Flood AdvisoryPHIBurlington, Mercer, Monmouth, Ocean3 hr
Oct 12, 1:15 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Ocean40 min
Oct 12, 1:52 AM EDTFlash Flood WarningPHIAtlantic, Burlington, Cape May, Cumberland, Ocean4 hr
Oct 12, 3:17 AM EDTFlash Flood WarningPHIBurlington, Mercer, Monmouth, Ocean4 hr
Oct 12, 3:46 AM EDTAreal Flood WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem7 hr
Oct 12, 5:32 AM EDTAreal Flood WarningPHIAtlantic, Burlington, Cape May, Cumberland, Ocean4 hr
Oct 12, 7:02 AM EDTAreal Flood WarningPHIBurlington, Mercer, Monmouth, Ocean4 hr
Oct 12, 11:42 AM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Middlesex, Monmouth, Ocean4 hr
Oct 12, 11:45 AM EDTSmall Craft AdvisoryPHI12 hr
Oct 12, 3:20 PM EDTRiver Flood WarningPHIBurlington37 hr
Oct 11, 10:06 PM EDTFlash Flood WarningPHIKent6 hr
Oct 11, 11:47 PM EDTFlash Flood WarningPHIKent, Sussex4 hr
Oct 12, 3:28 AM EDTAreal Flood WarningPHIKent, Sussex6 hr
Oct 12, 3:36 AM EDTAreal Flood WarningPHIKent6 hr
Oct 12, 2:46 PM EDTAreal Flood WarningPHIKent7 hr

Nearby

Areal Flood Advisories in New Jersey, 2018Areal Flood Advisories in Pennsylvania, 2018Every areal flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.